Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
130 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Bystolic cause anxiety?

Recently diagnosed with A-Fib and given Bystolic 10mg daily. The Bystolic has helped with the excessive heart rate problems. I continue to feel anxiety/panicky on occasion. I have only been taking Bystolic for 5 days. I m wondering if I could take a low dose of xanax to help with anxiety? I have Xanax though rarely take them, have not taken any with Bystolic.
Wed, 19 Jun 2019
Report Abuse
General & Family Physician 's  Response
Hi,

Bystolic is nebivolol which is a member of the beta blocker group. Because beta blockers lower blood pressure and heart rate, they can be used to help manage symptoms of anxiety. Even, It's not a good idea to stop taking Bystolic or other beta blockers suddenly, because you might have these withdrawal reactions. So the anxiety is not due to drug but probably your arrhythmias (AF) can be a byproduct of anxiety.

Stress induces and accentuates arrhythmia. De-stress your self, do meditation, do exercise, learn relaxation technique and belly breathing and get counseling.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. AJEET SINGH, General & Family Physician
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Can Bystolic cause anxiety?

Hi, Bystolic is nebivolol which is a member of the beta blocker group. Because beta blockers lower blood pressure and heart rate, they can be used to help manage symptoms of anxiety. Even, It s not a good idea to stop taking Bystolic or other beta blockers suddenly, because you might have these withdrawal reactions. So the anxiety is not due to drug but probably your arrhythmias (AF) can be a byproduct of anxiety. Stress induces and accentuates arrhythmia. De-stress your self, do meditation, do exercise, learn relaxation technique and belly breathing and get counseling. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. AJEET SINGH, General & Family Physician